Alert archive / Wyoming / High Wind Watches in 2011

High Wind Watch 6, NWS Cheyenne, WY

January 19, 20115 counties in Wyoming

NWS Cheyenne, WY issued this high wind watch at Jan 19, 2011, 3:00 PM MST for 5 counties in Wyoming. It took effect at Jan 20, 2011, 7:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 19, 2011, 3:00 PM MST (22:00 UTC)
In effect from
Jan 20, 2011, 7:00 PM MST
Expired
Jan 20, 2011, 2:15 AM MST
In force
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Converse County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 109 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 10.0 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2011-01-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2011-01-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1007 m above ground
0-6 km bulk shear
88 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

077 
WWUS75 KCYS 192200
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
300 PM MST WED JAN 19 2011

...STRONG WINDS ARE EXPECTED IN AREAS ALONG AND WEST OF THE 
LARAMIE RANGE THURSDAY NIGHT AND FRIDAY MORNING...

.STRONG WINDS WILL DEVELOP IN THE UPPER ATMOSPHERE OVER SOUTHEAST
WYOMING THURSDAY EVENING AND CONTINUE THROUGH FRIDAY MORNING. 
AT THE SAME TIME...THERE WILL BE A LARGE DIFFERENCE IN PRESSURE
AT THE SURFACE ACROSS THE REGION. THE RESULT WILL BE THE 
POSSIBILITY OF HIGH WINDS IN AREAS ALONG AND WEST OF THE LARAMIE
RANGE THURSDAY NIGHT AND FRIDAY MORNING. 

WYZ103>106-110-116-117-201200-
/O.NEW.KCYS.HW.A.0006.110121T0200Z-110121T1600Z/
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...BORDEAUX...
ARLINGTON...ELK MOUNTAIN...VEDAUWOO...BUFORD...PUMPKIN VINE...
HORSE CREEK...HARRIMAN...WHITAKER
300 PM MST WED JAN 19 2011

...HIGH WIND WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
MORNING. 

* TIMING...FROM 7 PM THURSDAY EVENING THROUGH 9 AM FRIDAY MORNING.

* WINDS...WESTERLY SUSTAINED AT 35 TO 45 MPH WITH GUSTS AS HIGH AS
  65 MPH.  

* IMPACTS...THE STRONG WINDS WILL PRODUCE HAZARDOUS TRAVEL FOR
  THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES. INTERSTATES 25
  AND 80 WILL BE AFFECTED BY THE STRONG WINDS IN SOUTHEAST
  WYOMING. ALSO...THE STRONG WINDS WILL PRODUCE AREAS OF BLOWING
  AND DRIFTING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

WEILAND
1 follow-up statement
760 
WWUS75 KCYS 200915
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
215 AM MST THU JAN 20 2011

...STRONG WINDS ARE LIKELY IN AREAS ALONG AND WEST OF THE LARAMIE
RANGE THIS AFTERNOON THROUGH FRIDAY MORNING...

.STRONG WINDS WILL DEVELOP IN THE UPPER ATMOSPHERE OVER SOUTHEAST
WYOMING THIS AFTERNOON AND BEGIN IMPACTING OUR WIND PRONE AREAS OF
ARLINGTON AND BORDEAUX EARLY THIS AFTERNOON AND THE REST OF THE
LARAMIE RANGE BY EARLY EVENING. THESE STRONG WINDS ARE EXPECTED TO
IMPACT CARBON COUNTY AS WELL THIS EVENING. STRONG WINDS ARE
EXPECTED TO CONTINUE THROUGH FRIDAY MORNING BEFORE DECREASING LATE
MORNING. 

WYZ103-201015-
/O.CAN.KCYS.HW.A.0006.110121T0200Z-110121T1600Z/
NORTH LARAMIE RANGE-
215 AM MST THU JAN 20 2011

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WATCH. WINDS ARE EXPECTED TO REMAIN JUST BELOW WIND WARNING
CRITERIA. STRONG WINDS ARE STILL EXPECTED THOUGH WITH WEST TO
NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ACROSS THE
NORTHERN LARAMIE RANGE.


$$

WYZ106-110-210000-
/O.UPG.KCYS.HW.A.0006.110121T0200Z-110121T1600Z/
/O.NEW.KCYS.HW.W.0006.110120T1800Z-110121T1600Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN
215 AM MST THU JAN 20 2011

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 AM
MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 AM MST
FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...FROM 11 AM THIS MORNING THROUGH 9 AM FRIDAY MORNING.

* WINDS...WESTERLY SUSTAINED AT 35 TO 45 MPH WITH GUSTS AS HIGH 
  AS 65 MPH. 

* IMPACTS...THE STRONG WINDS WILL PRODUCE HAZARDOUS TRAVEL FOR
  THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES. INTERSTATES 25
  AND 80 NEAR BORDEAUX AND ARLINGTON WILL BE AFFECTED BY THE
  STRONG WINDS IN SOUTHEAST WYOMING. ALSO...THE STRONG WINDS WILL
  PRODUCE AREAS OF BLOWING AND DRIFTING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ104-105-116-117-210000-
/O.UPG.KCYS.HW.A.0006.110121T0200Z-110121T1600Z/
/O.NEW.KCYS.HW.W.0006.110121T0000Z-110121T1600Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...VEDAUWOO...
BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER
215 AM MST THU JAN 20 2011

...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 AM
MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 AM MST
FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...FROM 5 PM THURSDAY EVENING THROUGH 9 AM FRIDAY
  MORNING.

* WINDS...WESTERLY SUSTAINED AT 35 TO 45 MPH WITH GUSTS AS HIGH AS
  65 MPH ACROSS THE CENTRAL AND SOUTHERN LARAMIE RANGE AS WELL AS
  NORTHERN CARBON AND NORTHERN ALBANY COUNTIES.

* IMPACTS...THE STRONG WINDS WILL PRODUCE HAZARDOUS TRAVEL FOR
  THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES. ALSO...THE
  STRONG WINDS WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ109-114-210000-
/O.NEW.KCYS.HW.W.0006.110121T0000Z-110121T1600Z/
CENTRAL CARBON COUNTY-SNOWY RANGE-
INCLUDING THE CITIES OF...RAWLINS...SINCLAIR...HANNA...
CENTENNIAL...ALBANY...WOODS LANDING
215 AM MST THU JAN 20 2011

...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 AM
MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 AM MST
FRIDAY. 

* TIMING...FROM 5 PM THURSDAY EVENING THROUGH 9 AM FRIDAY MORNING.
  STRONGEST WINDS ARE EXPECTED TO DEVELOP BY MID EVENING AND
  PERSIST THROUGH EARLY MORNING.

* WINDS...WESTERLY SUSTAINED AT 35 TO 45 MPH WITH GUSTS AS HIGH AS
  65 MPH ACROSS THE CENTRAL AND SOUTHERN CARBON COUNTY. 

* IMPACTS...THE STRONG WINDS WILL PRODUCE HAZARDOUS TRAVEL FOR
  THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES. ALSO...THE
  STRONG WINDS WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Jan 19, 2:02 PM MST, 58 minutes earlier.

Area forecast discussion, Jan 19, 2:02 PM MST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
202 PM MST WED JAN 19 2011

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...
SNOW CONTINUES TO DECREASE IN INTENSITY OVER THE CWA EARLY THIS
AFTERNOON.  THE HEAVIER SNOW BAND SEEN ON THE KCYS 88D TODAY HAS
CONTINUED TO MOVE SOUTH AND AS OF 20Z WAS MAINLY OVER COLORADO.
THE SHORTWAVE TROUGH AIDING IN THE SNOW PRODUCTION CURRENTLY WAS
LOCATED FROM WESTERN SOUTH DAKOTA TO NORTHWEST COLORADO.  MODELS
MOVE THE FEATURE SOUTH OF THE CWA BY THE EARLY EVENING WITH THE
300 MB JET OVER THE AREA CREATING CHANNELED VORTICITY THROUGH EARLY
TONIGHT.  SURFACE HIGH PRESSURE WILL ALSO MOVE OVER THE CWA TONIGHT
ENDING THE SURFACE UPSLOPE.  THAT WILL HELP END THE LIGHT SNOW EARLY
TONIGHT AND CLEAR THE SKIES LATE TONIGHT OVER THE CWA.  WITH ONLY
LIGHT SNOW OR FLURRIES EXPECTED FROM NOW THROUGH EARLY TONIGHT WILL
GO AHEAD AND CANCEL THE ADVISORIES AND WARNINGS THAT WERE IN EFFECT
FOR MUCH OF THE CWA UNTIL 00Z.  TEMPERATURES HAVE BEEN STEADY OR
FALLING OVER THE CWA TODAY AND CHILLY TEMPERATUES WILL RESULT TONIGHT.
WINDS WILL TURN WESTERLY TONIGHT ESPECIALLY IN THE WYOMING PART OF
THE CWA WITH GUSTS UP TO 30 MPH LATE ALONG AND WEST OF THE LARAMIE
RANGE.  WIND CHILLS LOOK TO BE FROM 10 TO 20 BELOW ZERO AND SO WILL
HOLD OFF ON THE ISSANCE OF A WIND CHILL ADVISORY FOR TONIGHT.  AREAS
OF FOG WILL PERSIST ESPECIALLY EARLY TONIGHT IN THE AREAS WITH
LIGHTER WINDS.  FLOW ALOFT INCREASES AND THE SURFACE PRESSURE
GRADIENT TIGHTENS THURSDAY AND ESPECIALLY THURSDAY NIGHT.  THE 700
MB WINDS WILL BE UP TO 60 KNOTS AND THE LOW LEVEL HEIGHT DIFFERENCE
BETWEEN KCAG AND KCPR WILL BECOME FAVORABLE FOR HIGH WINDS.  WILL
ISSUE A HIGH WIND WATCH FOR THURSDAY NIGHT AND WILL CONTINUE INTO
MID MORNING ON FRIDAY FOR SOME AREAS ALONG AND WEST OF THE LARAMIE
RANGE.  THOSE SAME WINDS WILL KEEP TEMPERATURES UP THURSDAY
NIGHT...WITH LOWS IN SOME PLACES OCCURRING IN THE EVENING.  MAINLY
MID AND HIGH CLOUDS WILL INCREASE OVER THE CWA THURSDAY AND THURSDAY
NIGHT...WITH LOWER CLOUDS POSSIBLE OVER CARBON COUNTY THURSDAY
NIGHT.

.LONG TERM...FRIDAY THROUGH WEDNESDAY...

FRIDAY...DAY SHIFT TEAM WILL CONTINUE THE HIGH WIND WATCH THROUGH
MID MORNING AS SURFACE THROUGH 700 MB GRADIENTS REMAIN STRONG AND
100 KNOT CORE OF 300 MB JET WILL BE OVERHEAD. ENOUGH MOISTURE IN
NORTHWEST FLOW ALOFT FOR SCATTERED OROGRAPHIC SNOW SHOWERS ACROSS
THE SNOWY AND SIERRA MADRE RANGES...WINDY AND DRY ELSEWHERE.

SATURDAY...PROGRESSIVE POSITIVELY TILTED SHORTWAVE TROUGH MOVES SOUTHEAST
ACROSS WYOMING WITH ITS ASSOCIATED COLD FRONT QUICKLY MOVING SOUTH
ACROSS OUR COUNTIES IN THE AFTERNOON...SIMILAR TO THE PASSING SHORTWAVE
TROUGH TODAY. DUE TO THE SPEED OF THE SHORTWAVE TROUGH...EXPECT NEARLY
ALL AREAS WILL SEE MEASURABLE SNOW BUT WITH LIMITED QPF...THUS SNOWFALL
AMOUNTS IN THE SNOW ADVISORY CRITERIA OR LOWER. EXPECT LOWER
ELEVATIONS TO SEE 1 TO 4 INCHES OF SNOW WITH 3 TO 8 INCHES ACROSS
THE MOUNTAINS.

SUNDAY...ANOTHER LOWER AMPLITUDE SHORTWAVE TROUGH SLIDES SOUTHEAST
ACROSS MONTANA AND THE DAKOTAS...FURTHER EAST THAN THE SATURDAY
SHORTWAVE TROUGH. SNOW WITH THIS SHORTWAVE WILL REMAIN NORTH AND
EAST OF OUR COUNTIES...ASIDE FROM A FEW OROGRAPHIC SNOW SHOWERS AS
ALWAYS ACROSS THE SNOWY AND SIERRA MADRE RANGES WITH SOME MID LEVEL
MOISTURE. WILL BE A WINDY DAY DUE TO DEEP UNIDIRECTIONAL NORTHWEST
WINDS AND PROGGED SURFACE TO 700 MB GRADIENTS.

MONDAY...CONFIDENCE HIGH IN GFS AND ECMWF MODEL SOLUTIONS AS BOTH
THE 19/12Z GFS AND ECMWF IN CLOSE AGREEMENT SYNOPTICALLY WITH A
PRIMARY TROUGH CARVED OUT OVER THE NORTHERN MISSISSIPPI VALLEY AND
STRONG NORTHERLY FLOW ALOFT ACROSS OUR COUNTIES. WINDY DAY DUE TO
PROGGED GRADIENTS FROM THE SURFACE THROUGH 700 MB. DRY ASIDE FROM
SOME SCATTERED OROGRAPHIC SNOW SHOWERS WITH SOME MID LEVEL MOISTURE
FLOWING INTO THE NORTHERN LARAMIE...SNOWY AND SIERRA MADRE RANGES.

TUESDAY...FLOW ALOFT BACKS FROM NORTHERLY TO NORTHWESTERLY INDUCING
A WARMING TREND AS HEIGHTS AND THICKNESSES RISE. AS IS TYPICAL THIS
TIME OF YEAR...CONTINUED BREEZY TO WINDY...ESPECIALLY IN TYPICALLY
WIND PRONE LOCATIONS WITH NORTHWEST FLOW ALOFT. RELATIVELY MILD FOR
THIS TIME OF YEAR WITH 1000-500 MB THICKNESSES NEAR 5430 METERS.

WEDNESDAY...WILL SEE AN INCREASE IN OROGRAPHIC SNOW SHOWERS ACROSS
THE LARAMIE...SNOWY AND SIERRA MADRE RANGES WITH INCREASING LOW AND
MID LEVEL MOISTURE FLOW FROM THE NORTHWEST. DRY ELSEWHERE DUE TO
DOWNSLOPING OFF THE MOUNTAIN RANGES.

&&

.AVIATION...00Z TAF ISSUANCE...
MVFR OR IFR CEILINGS AND VISIBILITIES IN LIGHT SNOW AND FOG WILL BE
COMMON OVER THE CWA THROUGH 02Z. THE CONDITIONS WILL IMPROVE SLOWLY
FROM NORTH TO SOUTH OVER THE CWA THROUGH THE EARLY EVENING.  VFR
CONDITIONS WILL RETURN BETWEEN 06Z AND 12Z ACROSS MUCH OF THE CWA.
THE SNOWY RANGE WILL BE OBSCURED THROUGH THE EARLY EVENING.  MVFR
CEILINGS WILL RETURN TO CARBON COUNTY THURSDAY NIGHT.  WESTERLY
SURFACE WINDS ALONG AND WEST OF THE LARAMIE RANGE WILL INCREASE
THURSDAY AND THURSDAY NIGHT WITH GUSTS UP TO 50 KNOTS THURSDAY NIGHT.

&&

.FIRE WEATHER...FIRE WEATHER CONCERNS WILL BE MINIMAL FOR THE NEXT
WEEK DUE TO THE COOL TEMPERATURES AND PERIODS OF SNOWFALL.  WESTERLY
WINDS WILL BE STRONG THURSDAY AFTERNOON AND THURSDAY NIGHT AND
POSSIBLY AGAIN FRIDAY NIGHT IN AREAS ALONG AND WEST OF THE LARAMIE
RANGE.  WIND GUSTS UP TO 60 MPH WILL BE POSSIBLE AT TIMES.  LIGHT
SNOW WILL RETURN TO THE CWA ON SATURDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WATCH FROM 7 PM THURSDAY THROUGH 9 AM FRIDAY FOR
     WYZ103-WYZ105-WYZ105-WYZ106-WYZ110-WYZ116-WYZ117.
NE...NONE.

&&

WEILAND/RUBIN
Hazardous weather outlook, Jan 19, 5:50 AM MST, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
550 AM MST WED JAN 19 2011

WYZ104-105-109-111-113-115-118-119-201300-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL CARBON COUNTY-SOUTHWEST CARBON COUNTY-
UPPER NORTH PLATTE RIVER BASIN-LARAMIE VALLEY-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
550 AM MST WED JAN 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT IS MOVING THROUGH SOUTHEAST WYOMING THIS
MORNING...BRINGING ACCUMULATING SNOW TO THE AREA THROUGH THIS
AFTERNOON. SNOW ACCUMULATIONS OF 1 TO 3 INCHES CAN BE EXPECTED
THROUGH LATE AFTERNOON...MAKING ROADS SLICK AND DRIVING HAZARDOUS
AT TIMES. SNOW WILL COME TO AN END THIS EVENING AND TEMPERATURES
WILL DROP QUICKLY INTO THE SINGLE DIGITS. WIND CHILL TEMPERATURES
AT ZERO TO SLIGHTLY BELOW ZERO ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SOUTHWEST TO WEST WINDS WILL BECOME STRONG THURSDAY AFTERNOON
THROUGH FRIDAY. WIND GUSTS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH
WILL BE COMMON THURSDAY EVENING THROUGH FRIDAY. SNOW RETURNS FOR
THE WEEKEND AS ANOTHER STORM SYSTEM MOVES THROUGH THE AREA. AT
THIS TIME...ACCUMULATIONS ARE EXPECTED TO BE LIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
HOWEVER...SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE ARE GREATLY
APPRECIATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-110-201300-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY-
NORTH SNOWY RANGE FOOTHILLS-
550 AM MST WED JAN 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTH CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL WORK THROUGH SOUTHEAST WYOMING AND NEBRASKA
PANHANDLE THIS MORNING BRINGING SIGNIFICANT ACCUMULATING SNOWFALL
TO THE AREA. WINTER WEATHER ADVISORIES HAVE BEEN POSTED FOR THE
PANHANDLE...PORTIONS OF SOUTHEASTERN WYOMING...AS WELL AS THE
ARLINGTON AREA THROUGH 5 PM THIS AFTERNOON. SNOW WILL END THIS
EVENING AND TEMPERATURES WILL QUICKLY FALL INTO THE SINGLE DIGITS.
WIND CHILL VALUES OF 10 BELOW ZERO ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SOUTHWEST TO WEST WINDS WILL BECOME STRONG THURSDAY AFTERNOON
THROUGH FRIDAY. WIND GUSTS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH
WILL BE COMMON THURSDAY EVENING THROUGH FRIDAY. SNOW RETURNS FOR
THE WEEKEND AS ANOTHER STORM SYSTEM MOVES THROUGH THE AREA. AT
THIS TIME...ACCUMULATIONS ARE EXPECTED TO BE LIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
HOWEVER...SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE ARE GREATLY
APPRECIATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ103-106-116-117-201300-
NORTH LARAMIE RANGE-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
550 AM MST WED JAN 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL WORK THROUGH SOUTHEAST WYOMING AND NEBRASKA
PANHANDLE THIS MORNING BRINGING SIGNIFICANT ACCUMULATING SNOWFALL
TO THE AREA. SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE
THROUGH THIS AFTERNOON. SNOW WILL END THIS EVENING AND
TEMPERATURES WILL QUICKLY FALL INTO THE SINGLE DIGITS. WIND CHILL
VALUES OF 10 BELOW ZERO ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SOUTHWEST TO WEST WINDS WILL BECOME STRONG THURSDAY AFTERNOON
THROUGH FRIDAY. WIND GUSTS OF 35 TO 45 MPH WITH GUSTS TO 70 MPH
WILL BE COMMON THURSDAY EVENING THROUGH FRIDAY ACROSS THE LARAMIE
RANGE AND OUR WIND PRONE AREAS OF BORDEAUX AND VEDAUWOO. SNOW
RETURNS FOR THE WEEKEND AS ANOTHER STORM SYSTEM MOVES THROUGH THE
AREA. AT THIS TIME...ACCUMULATIONS ARE EXPECTED TO BE LIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
HOWEVER...SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE ARE GREATLY
APPRECIATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ112-114-201300-
SIERRA MADRE RANGE-SNOWY RANGE-
550 AM MST WED JAN 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

EARLY MORNING SNOTEL REPORTS ARE SHOWING SNOW FALL ACCUMULATING
QUICKLY THIS MORNING WITH REPORTS OF 6 TO 8 INCHES AS OF 3 AM THIS
MORNING. A WINTER STORM WARNING IS IN EFFECT FOR THE SNOWY AND
SIERRA MADRE RANGES THROUGH 5 PM THIS AFTERNOON...WHERE AS MUCH AS
15 INCHES OF SNOW IS EXPECTED TO FALL FROM THIS RECENT STORM
SYSTEM. SNOW WILL END THIS EVENING AND TEMPERATURES WILL QUICKLY
FALL INTO THE SINGLE DIGITS. WIND CHILL VALUES OF 10 BELOW ZERO
ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

OUTHWEST TO WEST WINDS WILL BECOME STRONG THURSDAY AFTERNOON
THROUGH FRIDAY. WIND GUSTS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH
WILL BE COMMON THURSDAY EVENING THROUGH FRIDAY. SNOW RETURNS FOR
THE WEEKEND AS ANOTHER STORM SYSTEM MOVES THROUGH THE AREA. AT
THIS TIME...ACCUMULATIONS ARE EXPECTED TO BE LIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
HOWEVER...SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE ARE
GREATLY APPRECIATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, Jan 19, 10:44 AM MST, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1044 AM MST WED JAN 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1016 AM     SNOW             2 NW TORRINGTON         42.09N 104.21W
01/19/2011  E2.0 INCH        GOSHEN             WY   TRAINED SPOTTER

1020 AM     SNOW             LINGLE                  42.14N 104.35W
01/19/2011  E2.0 INCH        GOSHEN             WY   TRAINED SPOTTER

1036 AM     SNOW             14 W ALBIN              41.42N 104.37W
01/19/2011  E2.0 INCH        LARAMIE            WY   TRAINED SPOTTER

1038 AM     SNOW             9 NW BURNS              41.28N 104.48W
01/19/2011  E0.5 INCH        LARAMIE            WY   TRAINED SPOTTER

&&

BCHAPMAN
Local storm report, Jan 19, 2:33 PM MST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
233 PM MST WED JAN 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     SNOW             2 WNW SCOTTSBLUFF       41.88N 103.70W
01/19/2011  M1.1 INCH        SCOTTS BLUFF       NE   TRAINED SPOTTER

            SNOW DEPTH OF 2 INCHES. SWE 0.1 INCHES.

0110 PM     SNOW             BUFORD                  41.11N 105.30W
01/19/2011  M0.5 INCH        ALBANY             WY   TRAINED SPOTTER

            NEW SNOW TOTAL

0118 PM     SNOW             4 NW CENTENNIAL         41.34N 106.16W
01/19/2011  M32.0 INCH       ALBANY             WY   TRAINED SPOTTER

            SNOWY RANGE SKI AREA. NEW SNOWFALL SINCE OVERNIGHT.

0125 PM     SNOW             4 W LARAMIE             41.31N 105.66W
01/19/2011  E0.5 INCH        ALBANY             WY   TRAINED SPOTTER

0128 PM     SNOW             CENTENNIAL              41.30N 106.11W
01/19/2011  E23.0 INCH       ALBANY             WY   TRAINED SPOTTER

0130 PM     SNOW             SARATOGA                41.45N 106.81W
01/19/2011  E0.5 INCH        CARBON             WY   TRAINED SPOTTER

0132 PM     SNOW             ARLINGTON               41.59N 106.21W
01/19/2011  E7.0 INCH        CARBON             WY   TRAINED SPOTTER

0146 PM     SNOW             TORRINGTON              42.07N 104.18W
01/19/2011  E6.0 INCH        GOSHEN             WY   TRAINED SPOTTER

            TOTAL SNOW DEPTH

0149 PM     SNOW             PINE BLUFFS             41.18N 104.07W
01/19/2011  E5.0 INCH        LARAMIE            WY   LAW ENFORCEMENT

            TOTAL SNOW DEPTH.

0150 PM     SNOW             WHEATLAND               42.05N 104.96W
01/19/2011  E1.0 INCH        PLATTE             WY   LAW ENFORCEMENT

0150 PM     SNOW             CHEYENNE                41.15N 104.79W
01/19/2011  M0.5 INCH        LARAMIE            WY   OFFICIAL NWS OBS

0153 PM     SNOW             SIDNEY                  41.13N 102.97W
01/19/2011  E2.0 INCH        CHEYENNE           NE   LAW ENFORCEMENT

0153 PM     SNOW             ALLIANCE                42.10N 102.87W
01/19/2011  E6.0 INCH        BOX BUTTE          NE   LAW ENFORCEMENT

0206 PM     SNOW             CHADRON                 42.83N 103.00W
01/19/2011  E5.0 INCH        DAWES              NE   LAW ENFORCEMENT

0206 PM     SNOW             KIMBALL                 41.23N 103.66W
01/19/2011  E4.0 INCH        KIMBALL            NE   LAW ENFORCEMENT

0210 PM     SNOW             DOUGLAS                 42.76N 105.39W
01/19/2011  E1.5 INCH        CONVERSE           WY   LAW ENFORCEMENT

0210 PM     SNOW             BRIDGEPORT              41.67N 103.10W
01/19/2011  E3.0 INCH        MORRILL            NE   LAW ENFORCEMENT

&&

LUNDQUIST

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 19, 5:20 AM MSTWinter Storm WarningCYSAlbany, Carbon9 hr

Nearby

High Wind Watches in Wyoming, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.